To evaluate the clinical significance and rarity of tamoxifen retinopathy after a long-term tamoxifen treatment for an inoperable desmoid tumor.Methods:
Tamoxifen retinopathy is a condition rarely observed in clinical practice. Although tamoxifen is typically a treatment for breast cancer patients, we present a 68-year-old woman taking tamoxifen for an inoperable desmoid tumor, an equally rare condition. She presented with bilaterally deteriorating vision over the course of a year. Fundoscopic examination revealed parafoveal deposits bilaterally. Spectral domain optical coherence tomography exhibited hyperreflective deposits in all layers of the retina. She had a cumulative treatment dose of 292 g of tamoxifen, and the medication was subsequently stopped. Her vision remained stable 3 months after the cessation of tamoxifen.Conclusion:
The development of tamoxifen retinopathy in the treatment of a desmoid tumor makes this case a rare entity, and this is the first reported case of these two concomitant conditions to our knowledge. With the use of long-term tamoxifen as a primary treatment, we recommend screening at regular intervals by an ophthalmologist as an integral part of treatment.